Vol. 109, No. 2, 1983

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Characters vanishing on all but two conjugacy classes

Stephen Michael Gagola, Jr.

Vol. 109 (1983), No. 2, 363–385
Abstract

If the character table of a group G has a row (corresponding to an irreducible character) with precisely two nonzero entries, then G has a unique minimal normal subgroup N which is necessarily an elementary abelian p-group for some prime p. The group G∕Op(G) is completely determined here. In general, there is no bound on the derived length or nilpotence class of Op(G).

Mathematical Subject Classification 2000
Primary: 20C15
Milestones
Received: 5 January 1982
Revised: 24 January 1983
Published: 1 December 1983
Authors
Stephen Michael Gagola, Jr.